MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: unknown as there is no indication that lens was implanted.If explanted, give date: unknown as there is no indication that lens was implanted.Hence, not explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a customer had a problem with 2 ar40e intraocular lens (iol) today during a case.The haptic broke off during insertion of each lens.The staff did save the pieces of lens from the case.Follow-up noted that the patient is doing okay.A dcb00 5.0d iol was implanted as back-up iol.It was learned that how the event occurred was as the lens was loaded in the unfolder, with haptics intact.When folding the wings, it seemed to bevel, instead of folding like a "taco".But it was noted that the haptic was not visibly detached.It was also confirmed that there was patient contact.No other information was provided.This mdr report pertains to one of the suspect ar40e iol.A separate report will be submitted to capture the other suspect ar40e iol.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes returned to manufacturer on: 4/15/2021 section h3.Device evaluated by manufacturer? yes device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in pieces, which is consistent with a lens that was removed from the cartridge tip before insertion.Haptic damage (both bent and one haptic with broken off loop material, but not from the drill hole).Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue was confirmed, however this can be attributed to handling and cannot be confirmed to be related to manufacturing.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11627996
Report Number2648035-2021-07496
Device Sequence Number11679472
Product Code HQL
UDI-Device Identifier05050474501874
UDI-Public(01)05050474501874(17)250916
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2025
Device Model NumberAR40E
Device Catalogue NumberAR40E00050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1